October 8th 2013

October 8th 2013

2nd treatment of round #7 treatment today

All goes very smooth except for one small thing which bothered me. during the infusion all was proceeding very slowly, the infusion process takes about 2 hours to complete but today the drip is set very slow and since it is 2:00 pm when I start the drip, at 4:00 I should be done, but instead there is still a quarter of the bag left to drip into my arm. The technician rushes in a 4:20 pm and looks up an sees that there is still a lot in the drip bag left so she walk over and cranks the drip up to a full drain and then turns and walks out. I wonder what she is doing, because the clinical trial protocol is very specific as to how the drug is to be dripped into the blood stream and at what rate. I feel the rush of the drug into my body and my lips start to tingle and my head feels foggy and I look around for someone to tell that this is not right but it is close to quitting time and everyone is gone except me and the technician that is taking care of me. By the time she comes back into the room, the bag is now empty. After realizing the bag she just opened full drain was the drug, she knows that she has made a mistake and she tells me she thought the bag I was on was a flush bag of solution to drain the rest of the drug from the tubes into my body. I feel very strange and the rush of the drug into my body has made me dizzy and not feeling right. I finish up and go home and have to go to bed to sleep. I have no idea how dangerous this was or how it will affect me in the long term.

This is a lesson for all to learn, that people make mistakes so never just allow medical people including doctors to do what ever they like to you. question everything, why they want to do what they want to do to you. don’t be afraid to speak up if you feel something is wrong or don’t what they are doing to you and why.


Leave a Reply

Your email address will not be published. Required fields are marked *